Hello Doctor- quick question... i had unprotected sex last night with a new partner who's STD status was unknown (stupid, i know).... anyway, during sex i started to experience pain in a spot on the shaft of my penis. after sex, the spot turned a dark red (like a friction burn) and this morning it appears as a dark red splotchy mark that is oozing a clear discharge. Do you think this is a genital wart, and is it possible or likely for one to appear less than 12 hours after sex? Any other suggestions?
It is impossible that a wart could appear in 12 hours. Several weeks is the minimum, and mostly it's 6 months or more before visible warts appear. Anyway, warts do not cause lesions like friction burns. Anything that appears so quickly has to be an injury, allergy, or chemical irritation -- most likely it's just what it seems, a friction lesion from vigorous sex. However, herpes might be another possibility -- although not herpes you caught during that exposure. If that's the cause, it would have to be a recurrent herpes outbreak that was about to occur anyway. However, this really doesn't sound like herpes either. But if you remain in doubt, visit your primary care provider or your local health department STD clinic and get it checked out. Anyway, for sure there is no worry about warts.
Bingo. I'm not aware that azithromycin has been reported to trigger FDE, but almost any drug can do it from time to time, so this seems a good bet. FDEs typically behave much like a burn -- a red/sore patch that can easily be eroded by friction, leaving an open, weeping sore. If that describes what you have, you should call or visit the doctor or clinic who prescribed azithro, and/or see a dermatologist.
I will call my dermatologist this afternoon and set up an appointment asap. Thank you again for your help doctor! I think it is great that you are providing this service and making it easy for people like me to get easy access to expert information during troublesome times.... keep up the good work!!!!!!!!!!
I just did a quick Medline (medical database) search. Apparently there are no reported FDEs due to azithromycin. However, other drugs in the same class, such as erythromycin and clarithromycin, can cause FDE, so for sure azithro could do it. However, it's apparently rare. If the dermatologist agrees FDE is a good bet, perhaps s/he will want to consider writing up a case report for submission to a medical journal. (You might consider printing out this thread and using it to frame the discussion with your dermatologist.)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.